Alert archive / Washington / Wind Advisories in 2007

Wind Advisory 5, NWS Seattle, WA

February 15, 2007

NWS Seattle, WA issued this wind advisory at Feb 15, 2007, 5:19 PM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2007, 5:19 PM PST (01:19 UTC)
Expired
Feb 15, 2007, 10:00 PM PST
In force
5 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 160119
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
519 PM PST THU FEB 15 2007


WAZ510-514-160600-
/O.NEW.KSEW.WI.Y.0005.070216T0119Z-070216T0600Z/
ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA-
519 PM PST THU FEB 15 2007

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY FOR THE EASTERN STRAIT OF JUAN DE FUCA AREA AND THE
ADMIRALTY INLET AREA...WHICH IS IN EFFECT UNTIL 10 PM PST THIS
EVENING.

SUSTAINED WEST TO NORTHWEST WINDS AROUND 35 MPH WITH GUSTS TO 50
MPH ARE EXPECTED FROM PORT ANGELES EASTWARD TO PORT TOWNSEND AND
ON THE WEST SIDE OF WHIDBEY ISLAND THIS EVENING. A WEATHER SPOTTER
FROM THE PORT TOWNSEND AREA REPORTED SUSTAINED WINDS 37 MPH WITH
GUSTS TO 47 MPH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH
PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS
WINDS.

$$

PRANGE/KAM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Feb 15, 3:28 PM PST, 1 hour 51 minutes earlier.

Area forecast discussion, Feb 15, 3:28 PM PST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
328 PM PST THU FEB 15 2007

.SYNOPSIS...SCATTERED SHOWERS WILL PREVAIL TONIGHT IN THE WAKE OF A
FRONT THAT MOVED THROUGH EARLIER. HIGH PRESSURE ALOFT WILL REBUILD
ON FRIDAY...ALTHOUGH A WEAKENING WARM FRONT WILL BRING A CHANCE OF
PRECIPITATION TO THE AREA FRIDAY AFTERNOON OR NIGHT. LOOK FOR DRY...
MILD WEATHER ON SATURDAY UNDER HIGH PRESSURE ALOFT. A WET AND COOLER
WEATHER PATTERN WILL BECOME ESTABLISHED OVER THE REGION EARLY NEXT
WEEK.

&&

.SHORT TERM...
A COLD FRONT WAS MOVING ACROSS THE AREA AT THIS TIME...WITH MOST OF
THE PRECIP NOW LOCATED OVER THE CASCADES AND SW INTERIOR. SOME DRY
AIR HAD BECOME ENTRAINED INTO THE MID LEVELS...THUS THE PRECIP HAS
TAPERED OFF FOR THE MOST PART BEHIND THE FRONT. OVERALL...ANTICIPATE
ONLY SCATTERED SHOWERS TONIGHT.

AN UPPER RIDGE WILL REBUILD OVER THE REGION DURING THE DAY FRI. A
STALLED BAROCLINIC BAND PRESENTLY LOCATED OVER NRN OREGON WILL LIFT
NWD ACROSS THE CWA DURING THE DAY FRI AS THE UPPER RIDGE AMPLIFIES.
HOWEVER THE BAROCLINIC ZONE WILL BE WEAKENING AS IT LIFTS N...THUS
THE BEST PRECIP CHANCE WILL BE OVER THE FAR SRN ZONES. EXPECT THE
UPPER RIDGE TO PREVAIL OVER THE AREA ON SATURDAY FOR DRY...MILD
WEATHER. THE EXCEPTION WILL BE THE COAST WHERE THERE WILL BE A
CHANCE OF RAIN LATE IN THE DAY. HOWEVER THERE IS A DISTINCT
POSSIBILITY THAT THE RAIN WILL HOLD OFF UNTIL SATURDAY NIGHT.

ALAS...WET WEATHER WILL RETURN ON SUNDAY AS A VIGOROUS PAC STORM
SYSTEM APPROACHES THE REGION. THIS STORM WILL HERALD IN A TREND
TOWARD WETTER AND COOLER WEATHER PATTERN OVER THE PAC NW.

.LONG TERM...
LOOK FOR COOL AND UNSETTLED WEATHER CONDITIONS DURING THIS PERIOD AS
A SERIES OF UPPER TROFS MOVE ACROSS THE PAC NW. DAYTIME TEMPS ARE
EXPECTED TO FALL BELOW NORMAL FOR THIS TIME OF THE YEAR BY THE END
OF THE PERIOD.

&&

.AVIATION...MVFR CONDITIONS REMAIN THE PREVALENT CONDITION IN THE
WAKE OF TODAYS COLD FRONT WITH AN OVC LAYER AROUND 2500 FT...AND
SEVERAL MOSTLY SCT-BKN LAYERS BELOW THAT. THIS WILL CONTINUE INTO
THE EVENING...WITH ISOLATED IFR CONDITIONS MAINLY IN THE PUGET SOUND
CONVERGENCE ZONE. CONDITIONS WILL GRADUALLY IMPROVE LATER THIS
EVENING...AND VFR CONDITIONS WILL BECOME FAIRLY WIDESPREAD 08Z-10Z
WITH CEILINGS PROBABLY AROUND 5000-6000 FT. LOW LEVEL MOISTURE WILL
CAUSE LOCAL MVFR OR IFR CONDITIONS LATE TONIGHT. KSEA...SOUTHWEST
WIND 13-20 KT WITH GUSTS TO 28 KT...BECOMING SOUTH 6-12 KT AROUND
04Z. MCDONNAL

&&

.SEW WATCHES/WARNINGS/ADVISORIES...GALE WARNING CENTRAL AND ERN
STRAIT OF JUAN DE FUCA. SMALL CRAFT ADVISORY REMAINING WATERS.

WEATHER.GOV/SEATTLE

In the hours before

Local storm report, Feb 15, 4:57 PM PST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
457 PM PST THU FEB 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     NON-TSTM WND GST 2 E OAK HARBOR          48.31N 122.57W
02/15/2007  M47 MPH          ISLAND             WA   TRAINED SPOTTER

            SUST 37, GUST 47 MPH.

&&

DD
Local storm report, Feb 15, 4:57 PM PST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
457 PM PST THU FEB 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

CORRECTION TO SPOTTER LOCATION...ID
JEFFERSON 17

0455 PM     NON-TSTM WND GST PORT TOWNSEND
02/15/2007  M47 MPH          JEFFERSON          WA   TRAINED SPOTTER

            SUST 37...GUST 47 MPH.

&&

DD

Nearby

Wind Advisories in Washington, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.